Every year, for as long as I can remember, I get a rash on my palms in the fall. It starts out with them getting really dry and then sensitive. Next it moves to itchy and then red bumps appear and they feel like leather and very calloused. This either last a few days and reappears every now and then for a few weeks or it’s just that one occurrence. Immediately afterward my hands begin pealing/shedding. They feel like leather and calloused. If I use lotion and OTC steroid cream it takes away some of the itch and limits the shedding at the time, but only prolongs the length of episode it seems. It ends when most outer layer of skin has been shed and replaced. And after a couple of weeks they are back to normal. Any thoughts?
The only thing that comes to mind is that there are different types of eczema. That's definitely not the kind I have, though. I'm not sure what else it might be. As far as that one goes, it wouldn't hurt to look up "foods to avoid with eczema" or "eczema diet" or words similar to that. That doesn't really look like eczema, but the eczema diet might help.
Other than that, even though this still seems different from what I know about things like Lupus, it doesn't seem at all unreasonable to me to get tested for auto immune illnesses. The usual initial blood tests are the same. They test things like ANA and SED rates and TSH (thyroid). What you're going through doesn't seem like a typical auto immune illness, but that doesn't mean that it isn't some kind of auto immune illness.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.